Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2007, 4:20 PM EDT for Branch County, Hillsdale County, Michigan. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2007, 4:20 PM EDT (20:20 UTC)
- Expired
- Jun 27, 2007, 5:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Branch County, MI, Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:36 PM EDT | TSTM WND DMG | 6 N Coldwater, MI | LARGE TREE DOWN WITH DIME SIZED HAIL |
| Jun 27, 4:50 PM EDT | TSTM WND DMG | Hillsdale, MI | SCATTERED TREES DOWN ACROSS WESTERN PARTS OF THE COUNTY. |
| Jun 27, 4:58 PM EDT | TSTM WND DMG | Litchfield, MI | LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 272019 SVRIWX MIC023-059-272115- /O.NEW.KIWX.SV.W.0071.070627T2020Z-070627T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 PM EDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILLSDALE COUNTY IN SOUTHEAST MICHIGAN EASTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN * UNTIL 515 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF HODUNK TO LAKE OF THE WOODS... OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF COLDWATER TO 8 MILES SOUTHWEST OF COLDWATER...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... GIRARD AND COLDWATER LAKE... MARBLE LAKE... SOUTH BUTLER...CALIFORNIA AND QUINCY... LONG LAKE AND MONTGOMERY... READING...LITCHFIELD AND CAMDEN... LAKE WILSON... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH.... ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4208 8512 4175 8515 4175 8436 4208 8436 $$
2 follow-up statements
000 WWUS53 KIWX 272044 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 PM EDT WED JUN 27 2007 MIC023-059-272115- /O.CON.KIWX.SV.W.0071.000000T0000Z-070627T2115Z/ HILLSDALE MI-BRANCH MI- 443 PM EDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR EASTERN BRANCH AND HILLSDALE COUNTIES... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR SOUTH BUTLER... OR ABOUT 9 MILES NORTHEAST OF COLDWATER...AND MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LITCHFIELD...LAKE WILSON AND BEAR LAKE... JONESVILLE AND HILLSDALE... SHADYSIDE AND RANSOM... OSSEO AND PITTSFORD... NORTH ADAMS AND PRATTVILLE... MOSCOW... THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WITH TREES DOWN 6 MILES NORTH OF COLDWATER AND DIME SIZE HAIL AT 436 PM EDT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4208 8512 4175 8515 4175 8436 4208 8436 $$
000 WWUS53 KIWX 272101 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 PM EDT WED JUN 27 2007 MIC023-272111- /O.CAN.KIWX.SV.W.0071.000000T0000Z-070627T2115Z/ BRANCH MI- 501 PM EDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BRANCH COUNTY IS CANCELLED... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR MOVED OUT AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4208 8484 4176 8484 4175 8436 4208 8436 $$ MIC059-272115- /O.CON.KIWX.SV.W.0071.000000T0000Z-070627T2115Z/ HILLSDALE MI- 501 PM EDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR HILLSDALE COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR JONESVILLE...OR ABOUT 6 MILES NORTHWEST OF HILLSDALE...AND MOVING EAST AT 35 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... NORTH ADAMS...MOSCOW AND OSSEO... JEROME...SOMERSET CENTER AND PITTSFORD... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4208 8484 4176 8484 4175 8436 4208 8436 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:06 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 27, 3:06 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 306 PM EDT WED JUN 27 2007 .SHORT TERM... CDFNT LOCATED FM CENTRAL MI TO SERN IA THIS AFTN. BKN LINE OF TSTMS ALONG FRONT WITH SCT CONVECTION OVER OUR CWA. GIVEN FORCING PROVIDED BY MOISTURE CONVERGENCE ALONG APPROACHING CDFNT ALONG WITH ABUNDANT AVAILABLE MOISTURE AND EXTREMELY UNSTABLE AIRMASS OVER THE AREA, WILL CONTINUE WITH NUMEROUS TSTMS WITH LCLY HEAVY RAINFALL FCST INTO TONIGHT. WITH LOSS OF HEATING AIR MASS WILL STABILIZE OVERNIGHT BUT FORCING ASSOCIATED WITH APCHG CDFNT ALONG WITH SHRTWV LIFTING ENE FM KS/MO THIS AFTN TO CENTRAL IL BY MORNING SUGGESTS STORMS MAY LINGER. THIS SHRTWV SHOULD SLOW FRONT DOWN WITH DVLPG SFC WAVE ALONG IT RESULTING IN A CONTD CHC OF TSTMS OVER SRN PORTIONS OF THE CWA ON THU, WHILE NORTHERN PORTIONS SHOULD BE DRY AND COOLER. LITTLE CHANGE TO GOING TEMPS WITH LOWS TONIGHT IN THE 60S AND HIGHS ON THU RANGING FROM THE L70S NEAR LM TO THE L80S OVER SERN PORTIONS OF THE CWA. && .LONG TERM... LW TROUGH WILL DEEPEN ACRS ERN NOAM THIS PD IN RESPONSE TO STG SW TROUGH CROSSING THROUGH CNTRL ONTARIO THIS AFTN. AS A RESULT...YET ANOTHER COOL...DRY CANADIAN AIRMASS WILL BUILD SWD ACRS THE GREAT LAKES FOR THE REMAINDER OF THE WORK WEEK INTO NXT WEEKEND WITH TEMPS BELOW NORMAL XPCD. BEYOND THAT...MED RANGE PROGS AS A WHOLE WOULD SUGGEST A WARMER AND PERHAPS MORE ACTIVE BELT OF WESTERLIES TAKING SHAPE ACRS THE NRN US AND INCLUDING THE GREAT LAKES REGION W/A RTN TO NR NORMAL TEMPS. && .PREV DISCUSSION... /ISSUED 125 PM EDT WED JUN 27 2007/ AVIATION... CONVECTION MOVG THROUGH NW INDIANA BEGINNING TO RE-INTENSIFY WHILE OTHER BKN LINE OF STORMS DVLPG CLOSER TO CDFNT FROM CENTRAL MI TO SERN IA. AIR MASS OVER NRN INDIANA AND UPSTREAM CLOSER TO CDFNT IS VERY UNSTABLE WITH LIFTED INDICES IN -5C TO -10C RANGE AT 17Z WHILE RECENT TAMDAR DATA FROM SBN SUGGESTS NO CAPPING INVERSION OVER THE AREA. ALTHOUGH FORCING LIMITED ACROSS NRN INDIANA THIS AFTN, EXPECT SCT TSTMS WILL CONT TO DVLP AND BECOME MORE NUMEROUS BY LATE AFTN AS CDFNT APPROACHES FROM THE NW. THUS, ADDED TEMPO TSRA GROUP TO TAFS LATE THIS AFTN AND EARLY EVE. CDFNT EXPECTED TO MOVE THROUGH SBN AROUND 06Z AND FWA AROUND 14Z. ALTHOUGH COVERAGE OF STORMS WILL LIKELY DECREASE WITH LOSS OF HEATING TNGT, SOME THREAT OF TSTMS WILL PERSIST UNTIL FROPA, BUT TIMING/COVERAGE TOO DOUBTFUL TO MENTION IN LATER PORTION OF TAFS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...TAYLOR LONG TERM....HOLSTEN
Hazardous weather outlook, Jun 27, 5:03 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 AM EDT WED JUN 27 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 503 AM EDT WED JUN 27 2007 /403 AM CDT WED JUN 27 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING...THEN THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND TONIGHT...WITH DAMAGING WINDS THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE WITH THE STRONGER AND SLOWER MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...ESPECIALLY SOUTH OF ROUTE 30. ISOLATED SEVERE WEATHER AND HEAVY RAINFALL WITH LOCALIZED FLOODING ARE STILL POSSIBLE. THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS ON THURSDAY BEHIND A STRONG COLD FRONT. WINDS ARE EXPECTED TO BE NORTHWEST AND WAVES MAY APPROACH 4 TO 6 FEET. MONITOR CONDITIONS AND FORECASTS IF YOU ARE PLANNING A TRIP TO SOUTHERN LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...REPORTS OF ISOLATED SEVERE WEATHER CAN BE CALLED INTO THE NATIONAL WEATHER SERVICE OFFICE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-280915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 503 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY MORNING. WINDS AND WAVES ARE EXPECTED TO APPROACH SMALL CRAFT ADVISORY CRITERIA THURSDAY MORNING...AND CONTINUE INTO THURSDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Jun 27, 4:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EDT WED JUN 27 2007 INZ012-014-272045- MARSHALL-STARKE- 407 PM EDT WED JUN 27 2007 ...SPECIAL WEATHER STATEMENT... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KNOX...MOVING EAST AT 35 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH INCLUDE...BURR OAK...CULVER...HIBBARD... RUTLAND...PLYMOUTH AND ARGOS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:07 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 53 min |
| Jun 27, 5:17 PM EDT | Severe Thunderstorm Warning | IWX | Hillsdale | 43 min |
| Jun 27, 7:02 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 58 min |
| Jun 27, 7:47 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 22 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.